MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter: address unavailable.Bd corporate address used.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle retracted prematurely and was thought to have come out at injection site which led to medical intervention with a bd integra¿ 3 ml syringe with detachable needle.The following information was provided by the initial reporter: it was reported that the consumer thought that the needle might have broken off in their buttocks.Verbatim states, "from phone call on (b)(6) 2019 14:39:14: i called pharmacist back and asked her to have consumer contact us to provide mailing address.Pharmacist stated that she does not think the consumer will pursue anything, said she seemed to be relieved when she demonstrated how the integra syringe works.Pharmacist reported on behalf of consumer, that the integra syringe needle broke off into the consumer's buttocks during injection, stated that the consumer went to the emergency room to have the needle removed.While on the phone, the consumer's spouse walked into the pharmacy and reported that her husband was taken by ambulance to the er, an ultrasound was done and the needle was not found.Consumer was not aware that the integra syringe is retractable, she will be sending the sample for evaluation.No injury or discomfort although consumer states that there is pain when the injection site it touched.Problem occurred this morning ((b)(6) "2019"), lot # 8002924, exp 12-31-2022, product # 305274.Consumer is also sending receipt for refund, will no longer use integra syringes.
 
Event or Problem Description
It was reported that the needle retracted prematurely and was thought to have come out at injection site which led to medical intervention with a bd integra¿ 3 ml syringe with detachable needle.The following information was provided by the initial reporter: it was reported that the consumer thought that the needle might have broken off in their buttocks.Verbatim states, "from phone call on (b)(6) 2019 14:39:14: i called pharmacist back and asked her to have consumer contact us to provide mailing address.Pharmacist stated that she does not think the consumer will pursue anything, said she seemed to be relieved when she demonstrated how the integra syringe works.Pharmacist reported on behalf of consumer, that the integra syringe needle broke off into the consumer's buttocks during injection, stated that the consumer went to the emergency room to have the needle removed.While on the phone, the consumer's spouse walked into the pharmacy and reported that her husband was taken by ambulance to the er, an ultrasound was done and the needle was not found.Consumer was not aware that the integra syringe is retractable, she will be sending the sample for evaluation.No injury or discomfort although consumer states that there is pain when the injection site it touched.Problem occurred this morning on ((b)(6) 2023), lot # 8002924, exp 12-31-2022, product # 305274.Consumer is also sending receipt for refund, will no longer use integra syringes.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8617749
Report Number1213809-2019-00544
Device Sequence Number263282
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2022
Device Catalogue Number305274
Device Lot Number8002924
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;